Discussions By Condition: I cannot get a diagnosis.

Important Hospitalization Question

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • August 17, 2009
  • 08:45 PM

After 3 weeks of being in the hospital with baby (7 weeks old at time of admittance) daughter I am left with many questions I hope a medically knowledgeable person can answer.
Can non-oral antibiotics cause diarrhea?
My daughter was administered to the emergency room after a blood test indicated she had a high white blood cell count. (blood test was done after 3 days of vomiting after her feedings)
She was given antibiotics as a cautionary procedure in case she had meningitis.
She developed diarrhea in the hospital after 2 days.
Many specialists came and went and they blamed the situation on a food allergy. She had no signs of diarrhea before the hospital and I know that oral antibiotics can wreak havoc on an adults stomach. Is there a possibility that the antibiotics (intravenously administered) could have wrecked the lining of her stomach and caused the incredibly bad diarrhea?
I would greatly appreciate any thoughtful responses.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?